Alert archive / Nebraska / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 166, NWS North Platte, NE

July 4, 2006Deuel County, Garden County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Jul 4, 2006, 1:17 PM MDT for Deuel County, Garden County, Nebraska. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 4, 2006, 1:17 PM MDT (19:17 UTC)
Expired
Jul 4, 2006, 2:00 PM MDT
In force
43 min
Issued by
NWS North Platte, NE
Area
Counties, with a storm outline in the text

Counties Deuel County, NE, Garden County, NE

The radar

The North Platte radar (KLNX), 171 km from the middle of the area, began a volume at 19:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 7.3 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2006-07-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1031 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2006-07-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -14 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1031 J/kg
Mixed-layer CIN
-46 J/kg
Mixed-layer LCL
923 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
-14 m²/s²
0-3 km storm-relative helicity
29 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLBF 041917
SVRLBF
NEC049-069-042000-
/O.NEW.KLBF.SV.W.0166.060704T1917Z-060704T2000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
117 PM MDT TUE JUL 4 2006

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN DEUEL COUNTY IN THE PANHANDLE OF NEBRASKA...
  SOUTH CENTRAL GARDEN COUNTY IN THE PANHANDLE OF NEBRASKA...

* UNTIL 200 PM MDT

* AT 116 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED 7 MILES SOUTHWEST OF
  INTERSECTION OF HIGHWAY 27 AND 9 MILE ROAD...OR ABOUT 8 MILES NORTH
  OF CHAPPELL...AND MOVING SOUTHEAST AT 5 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  7 MILES SOUTHWEST OF INTERSECTION OF HIGHWAY 27 AND 9 MILE ROAD BY
  130 PM MDT...
  7 MILES NORTHEAST OF CHAPPELL BY 135 PM MDT...

LAT...LON 4131 10254 4106 10257 4107 10209 4131 10210

$$

13
2 follow-up statements
000 
WWUS53 KLBF 041935
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
235 PM CDT TUE JUL 4 2006

NEC049-069-042000-
/O.CON.KLBF.SV.W.0166.000000T0000Z-060704T2000Z/
DEUEL NE-GARDEN NE-
135 PM MDT TUE JUL 4 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM MDT
FOR SOUTH CENTRAL GARDEN AND NORTHERN DEUEL COUNTIES...

AT 130 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.
THIS STORM WAS LOCATED 6 MILES NORTH OF CHAPPELL...MOVING SOUTH AT 5 
MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  CHAPPELL AND HIGHWAY 27 MILE MARKER 100 BY 200 PM MDT...

LAT...LON 4131 10254 4106 10257 4107 10209 4131 10210

$$

13
000 
WWUS53 KLBF 042002
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
300 PM CDT TUE JUL 4 2006

NEC049-069-042010-
/O.EXP.KLBF.SV.W.0166.000000T0000Z-060704T2000Z/
DEUEL NE-GARDEN NE-
200 PM MDT TUE JUL 4 2006

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL GARDEN AND
NORTHERN DEUEL COUNTIES EXPIRED AT 200 PM MDT...

THE THUNDERSTORM WHICH HAD PROMPTED THE WARNING HAS WEAKENED BELOW 
SEVERE LIMITS AND DOES NOT POSE A THREAT AT THIS TIME. THUNDERSTORMS 
WILL CONTINUE TO BE POSSIBLE SOME CONTAINING SMALL HAIL AND 
DANGEROUS CLOUD TO GROUND LIGHTNING. 

LAT...LON 4131 10254 4106 10257 4107 10209 4131 10210

$$

13

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 2:46 AM MDT, 10 hours 31 minutes earlier.

Area forecast discussion, Jul 4, 2:46 AM MDT, 10 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
346 AM CDT TUE JUL 4 2006

.SYNOPSIS...
1025 MB SURFACE HIGH CENTER OVER NORTHERN NORTH DAKOTA WILL BUILD
SOUTHEAST TODAY INTO SOUTH CENTRAL SOUTH DAKOTA. THE SURFACE HIGH
WILL PUSH A WEAK SURFACE FRONT SOUTHWEST ACROSS NEBRASKA BY EVENING
WITH THE BOUNDARY TO EXTEND FROM CNTRL WYOMING SOUTHEAST TO THE SRN
NEBRASKA PANHANDLE BY EVENING.

&&

.DISCUSSION...
TODAY THE UPPER RIDGE AXIS WILL STRENGTHEN WEST OF THE CONTINENTAL
DIVIDE AS THE DOWNSTREAM SUBSIDENCE PATTERN HAMPER MODEL
GENERATED QPFS ONTO THE PLAINS. OVERNIGHT CONVECTION THAT FORMED
ON THE HIGHER PLAINS DISSIPATED WHILE MOVING SOUTHEAST INTO
PORTIONS OF WESTERN NEB. KLNX 88D ATTM SHOWS FEW RETURNS IN NRN
SHERIDAN COUNTY WITH SHORTWAVE TROUGH TO MOVE EAST AND WEAKEN THIS
MORNING.

MODELS ARE GENERATING EXPANSIVE QPF VALUES WITH WRF THE WETTEST.
THE MODELS HAVE OVER FORECASTED QPF LAST TWO DAYS IN SIMILAR
PATTERN FOR AREAS EAST OF THE ROCKIES. ATTM THE GFS SOLUTION
DEPICTS SURFACE AND QPF FEATURES CLOSE TO CURRENT CONDITIONS WITH
FORECAST TRENDED TOWARD THAT SOLUTION IN THE NEAR TERM. TODAY THE
FRONTAL BOUNDARY TO THE SOUTH ACROSS KANSAS WILL SINK SOUTHWARD AS
THE SURFACE HIGH BUILDS SOUTH. THE CONVERGENT UPSLOPE FLOW BETWEEN
THE FRONT AND SURFACE HIGH CENTER BUILDING SOUTH WILL DRAWN MOISTURE
NORTHWEST. THE CHANCE FOR CONVECTION WILL FOCUS ACROSS THE WEST BY
AFTERNOON AS THE NEXT SHORTWAVE MOVES SOUTHEAST INTO THE NORTHWEST
THIS AFTERNOON...THEN ACROSS THE SOUTHWEST OVERNIGHT. THE
INCREASING UPSLOPE PATTERN WILL ALSO LIMIT FULL HEATING POTENTIAL
AND WENT WITH THE COOLER GUIDANCE. LEFT LOW POPS ACROSS THE
SOUTHWEST EARLY AS OUTFLOW BOUNDARY FROM KANSAS CONVECTION MAY
INTERACT WITH WEAK FRONT TO SLIP SOUTHWEST FOR ISOLATED CONVECTION
EARLY.

THE UPPER RIDGE AXIS WILL BUILD EAST TO THE PANHANDLE OVERNIGHT
WEDNESDAY INTO THURSDAY. UNTIL THEN ISOLATED TO WIDELY SCATTERED
CONVECTION REMAINS POSSIBLE OFF THE HIGH PLAINS...WITH LITTLE
CHANGE SEEN UNTIL INTO THE EXTENDED AS THE UPPER RIDGE BREAKS DOWN
WITH A MORE ZONAL PATTERN RETURNING OVER THE WEEKEND. FEW CHANGES
MADE INTO THE EXTENDED.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...NONE.
&&

19
Hazardous weather outlook, Jul 4, 4:39 AM MDT, 8 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
539 AM CDT TUE JUL 4 2006

NEZ004>010-022>029-035>038-056>059-069>071-094-051030-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
539 AM CDT TUE JUL 4 2006 /439 AM MDT TUE JUL 4 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS WILL BE POSSIBLE TODAY AND TONIGHT...MAINLY WEST OF
HIGHWAY 83 FROM VALENTINE TO NORTH PLATTE. SURFACE HIGH PRESSURE
WILL BUILD INTO THE UPPER MISSOURI VALLEY TODAY...RESULTING IN
ABUNDANT EASTERLY WINDS. THESE WINDS WILL USHER IN PLENTY OF LOW
LEVEL MOISTURE. THIS MOISTURE WILL COMBINE WITH AN UPPER LEVEL
DISTURBANCE TONIGHT TO PRODUCE THUNDERSTORMS. THE MAIN SEVERE
THREAT WILL BE ACROSS THE EASTERN PANHANDLE...THIS AFTERNOON AND
EVENING...WITH THE GREATEST THREAT FROM LARGE HAIL AND DAMAGING
WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THUNDERSTORMS ARE POSSIBLE ON WEDNESDAY AFTERNOON AND WEDNESDAY
NIGHT...AS WELL AS THURSDAY AFTERNOON AND EVENING...WEST OF A LINE
FROM VALENTINE TO NORTH PLATTE. AT THIS TIME...NO SEVERE WEATHER
IS ANTICIPATED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS UNLIKELY THIS AFTERNOON AND TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)

CLB

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 4, 12:39 PM MDTSevere Thunderstorm WarningLBFArthur51 min
Jul 4, 2:10 PM MDTFlash Flood WatchLBFChase, Deuel, Frontier, Hayes, Keith, Perkins6 hr
Jul 4, 3:36 PM MDTSevere Thunderstorm WarningLBFGarden24 min
Jul 4, 4:14 PM MDTSevere Thunderstorm WarningLBFChase18 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.